Alert archive / New Jersey / Flash Flood Warnings in 2001
Flash Flood Warning 4, NWS New York, NY
NWS New York, NY issued this flash flood warning at Mar 30, 2001, 8:36 AM EST for 4 counties in New Jersey. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2001, 8:36 AM EST (13:36 UTC)
- Expired
- Mar 30, 2001, 11:30 AM EST
- In force
- 3 hr
- Issued by
- NWS New York, NY
- Area
- Whole counties
Counties Bergen County, NJ, Essex County, NJ, Passaic County, NJ, Union County, NJ
The radar
The Philadelphia radar (KDIX), 103 km from the middle of the area, began a volume at 13:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 1.6 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 415 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 582 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KOKX 301342
FFWNYC
NJC003-013-031-039-301630-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
836 AM EST FRI MAR 30 2001
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
IN NORTHEASTERN NEW JERSEY
UNION
EASTERN PASSAIC
BERGEN
ESSEX
* UNTIL 1130 AM EST.
* DOPPLER RADAR INDICATED HEAVY RAIN CONTINUES TO FALL ACROSS THESE
LOCATIONS. RAIN FALL AMOUNTS OF AROUND 2 INCHES HAVE ALREADY FALLEN
IN THESE AREAS. A LARGE AREA OF HEAVY RAIN MOVING UP FROM THE SOUTH
COULD PRODUCE AMOUNTS OF ONE QUATER TO A HALF INCH MORE.
* SOME FLOOD PRONE LOCATIONS IN THE WARNING AREA INCLUDE...
SMALL CREEKS AND STREAMS WILL RAPIDLY FLOOD...POSSIBLY WASHING OUT
ROADS AND FLOODING NEARBY LOW AREAS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO
HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. NEVER ATTEMPT TO CROSS HIGH WATER IN A VEHICLE OR ON FOOT
$$
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN UPTON NY.
LAT...LON 4098 7394 4070 7419 4062 7426 4061 7441
4107 7420What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Mar 30, 3:30 AM EST, 5 hours 6 minutes earlier.
Area forecast discussion, Mar 30, 3:30 AM EST, 5 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 330 AM EST FRI MAR 30 2001 I'LL HOLD OFF ON ISSUING THE MORN PKG UNTIL ARND 5 AM. SO FAR... PRECIP AMTS HAVEN'T BEEN TOO MUCH...ARND 1/2 INCH...AND THE BACK EDGE OF THE STEADIER PRECIP IS NOW MOVG INTO CNTRL NJ. IF THIS TREND CONTINUES...I'LL DROP THE FLOOD WATCH AT 5 AM. OTHERWISE...STEADY AND HEAVIER RAIN TAPERS OFF THIS MON...THEN PSBL SCTRD RW FOR REST OF THE DAY. THE LOW MOVES TO THE NE TNGT. DRIER AIR MOVES IN ALOFT TNGT BUT LOTS OF TRAPPED LOW MOISTURE...SO WILL FCST MOSTLY CLDY WITH MENTION OF FOG. ON SAT...SW FLOW ALOFT BRINGS HIGHER RH BACK INTO THE FA. I/LL FCST LOW CHC POPS FOR RW. MARINE...A BRIEF PD OF GALE WINDS PSBL THIS MORN AS LOW APCHS. WINDS SHOULD THEN BACK DOWN LATER THIS MORN AS LOW MOVES OVER THE CSTL WATERS. WILL CONTINUE WITH MENTION OF MINOR CSTL FLOODING PSBL TDY...BUT WILL DROP MENTION FOR TNGT AS GUID SHyOWS AREA TO DROP WELL BLO THRESHOLDS. .OKX...GALE WARN...ANZ330-335-350-353-355-338. EKH
In the hours before
Special weather statement, Mar 30, 6:15 AM EST, 2 hours 21 minutes before
CTZ005>012-NJZ002>006-011-NYZ067>081-301500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 615 AM EST FRI MAR 30 2001 ...THE NATIONAL WEATHER SERVICE HAS CANCELLED THE FLOOD WATCH... HEAVY RAINS OVERNIGHT OF 1 TO 1 1/2 INCHES FELL ACROSS NORTHERN NEW JERSEY. THE HIGHEST AMOUNT FOUND IN GAGES ACROSS THE PASSAIC RIVER BASIN WAS 1.87 INCHES IN MAPLEWOOD IN ESSEX COUNTY. AT THIS TIME THE BACK EDGE OF HEAVIER RAIN HAS MOVED THROUGH NORTHERN NEW JERSEY AND NEW YORK CITY AND IS NOW IN THE LOWER HUDSON RIVER VALLEY AND IN SOUTHERN CONNECTICUT. WHILE SOME RIVERS AND SMALL STREAMS HAVE EXPERIENCED SIGNIFICANT RISES DUE TO THE HEAVY RAINS NO FLOODING IS OCCURRING AT THIS TIME NOR IS EXPECTED TO OCCUR. RAIN AND FLOODED ROADWAYS WILL MAKE THE MORNING RUSH A MESS. THE RAIN...HEAVY AT TIMES MAINLY ACROSS THE ISLAND AND CONNECTICUT WILL CONTINUE THROUGH ABOUT MID MORNING. THERE WILL BE SIGNIFICANT PONDING OF WATER ON ROADS AND IN LOW LYING AREAS. SOME AREAS ACROSS LONG ISLAND AND SOUTHERN CONNECTICUT COULD RECEIVE AN ADDITIONAL 1/2 INCH BEFORE THE RAIN TAPERS TO SCATTERED SHOWERS. MINOR COASTAL FLOODING IS POSSIBLE TODAY. LOW PRESSURE OVER EASTERN VIRGINIA WILL PRODUCE STRONG EAST TO NORTHEAST WINDS THIS MORNING ACROSS THE LOCAL AREA. THE WINDS WILL RESULT IN TIDES RUNNING ABOUT 2 TO LOCALLY 3 FT ABOVE NORMAL FOR TODAY'S TIDE CYCLE...WHICH MAY CAUSE SOME MINOR COASTAL FLOOCDING. WFO BROOKHAVEN LONG ISLAND MCKILLOP
Nearby
Flash Flood Warnings in New Jersey, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.